Alert archive / Connecticut / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 12, 2018, 6:00 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 12, 2018, 7:39 PM EDT
- In force
- 99 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WGUS51 KOKX 122200
FFWOKX
CTC011-130100-
/O.NEW.KOKX.FF.W.0030.180812T2200Z-180813T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
600 PM EDT SUN AUG 12 2018
The National Weather Service in Upton NY has issued a
* Flash Flood Warning for...
Northeastern New London County in southern Connecticut...
* Until 900 PM EDT.
* At 559 PM EDT, Doppler radar indicated heavy rain across the
warned area. Around one to two inches of rain have already fallen.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jewett City, Norwich, Ledyard, Griswold, Preston, Lisbon, Sprague,
Voluntown, Ledyard Center, Montville and North Stonington.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4144 7180 4144 7208 4165 7204 4163 7196
4164 7186 4164 7179 4155 7179
$$
MALOIT1 follow-up statement
728
WGUS71 KOKX 122339
FFSOKX
Flash Flood Statement
National Weather Service New York NY
739 PM EDT SUN AUG 12 2018
CTC011-122349-
/O.CAN.KOKX.FF.W.0030.000000T0000Z-180813T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New London CT-
739 PM EDT SUN AUG 12 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN NEW LONDON COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4144 7180 4144 7208 4165 7204 4163 7196
4164 7186 4164 7179 4155 7179
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:32 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 12, 4:32 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
432 PM EDT Sun Aug 12 2018
.SYNOPSIS...
A frontal boundary remains stalled out near the region into
Tuesday with waves of low pressure riding along it. This front
exits to the east Tuesday night, allowing for weak high pressure
to build in for the middle of the week. Another frontal
boundary sinks south into the region on Thursday, then stalls
out in the vicinity Through Friday. A cold front then crosses
the area Friday night, followed by high pressure for at least
the first part of the upcoming weekend as the front stalls to
the south, with waves of low pressure riding along it.
&&
.NEAR TERM /THROUGH MONDAY/...
A closed low remains over the central appalachians through
Monday. Resultant southerly low-mid level flow will keep the air
mass anomalous moist, with precipitable waters remaining around
2 inches. Shortwaves rotating around the closed low, will
trigger mainly scattered showers with some isolated
thunderstorms. These storms could occur anywhere in the CWA,
with potential focus areas being seabreeze boundaries and any
residual outflow boundaries from previous convection. Given the
very moist airmass, locally heavy rainfall is possible with any
given storm. Refer to the hydrology section for details on
potential amounts and impacts.
Lows tonight should be up to around 5 degrees above normal.
Highs on Monday should be near to slightly below normal.
There is a moderate risk for rip current development through
Monday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
The closed low begins to lift northeast Monday night, then
begins to open into a trough as it crosses the area Tuesday and
Tuesday night. Expect mainly scattered showers with isolated
thunderstorms to continue into Tuesday evening, then taper off
by overnight, as the trough axis exits to the east. Note - the
ECMWF appears to be a slow outlier with the timing of the trough
axis.
Once again, the airmass will remain anomalous moist, with
precipitable waters up to around 1-2 standard deviations above
normal. As a result, any convection could produce locally heavy
rainfall. Refer to the hydrology section of the AFD for details
on amounts and impacts.
Lows Monday night should be up to around 5 degrees above normal,
highs on Tuesday near normal and lows Tuesday night a few
degrees above normal.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A weakening northern stream shortwave ridge crosses the area
Wednesday. Associated subsidence should keep things mainly dry,
however the timing of another cold front pushing to the S is
somewhat uncertain, so do have slight chance pops over far N
zones to address this uncertainty.
A shearing northern stream shortwave passes to the north
Wednesday night. Right now the best forcing appears to be to the
north of the area, so went with a dry forecast.
A deep layered northern stream ridge builds over the area on
Thursday. There is some potential though for some shortwaves to
undercut the ridge, impacting mainly NW zones late - so do have
slight chance to chance pops Thursday afternoon over the NW
1/3 of the CWA. The ridge axis slides to the east Thursday
night, with shortwaves continuing to undercut it. So have slight
chance pops throughout.
A northern stream shortwave approaches from the NW Friday then
lifts to the N Friday night. In crease pops to chance from NW to
SE into Friday night in response.
The models then differ in the handling of the next northern
stream trough. The GFS is deeper/faster to develop a closed low
while the ECMWF is weaker/slower to develop a closed low. With
no clear signal to prefer one solution over the other, went with
a blended forecast for the upcoming weekend. As a result have
slight chance pops for Saturday, a dry forecast for Saturday
night, then slight chance pops on Sunday.
Temperatures will run above normal Wednesday-Friday then near
to slightly above normal Saturday and then around normal on
Sunday.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A stationary front will remain just south of Long Island through
Monday with weak waves of low pressure moving along the
boundary.
VFR with areas of MVFR to locally IFR with showers and
thunderstorms, mainly along a sea breeze boundary along the
Connecticut coast and through Long Island into NYC. The showers
and thunderstorms are expected to diminish late in the afternoon
and into the early evening. Stratus is expected to develop later
this evening, after 04Z, with MVFR ceilings, and at times IFR,
especially after 08Z. Areas of fog with visibility
restrictions possible, mainly east of the NYC terminals.
Improvement Monday morning will be slow, and timing of
improvement to MVFR and VFR is uncertain at this time. Showers
and isolated thunderstorms may develop late in the forecast
period.
Winds will be mainly E to NE under 10 KT, with a sea breeze
along the immediate coasts of Long Island and Connecticut. At
this time not expecting that the sea breeze will reach KJFK.
Winds will become more NE later this evening, and possibly light
and variable at the outlying terminals.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday afternoon...VFR with local MVFR in showers and scattered
thunderstorms. Local IFR possible.
.Tuesday-Wednesday...MVFR or lower possible with a chance of
showers and thunderstorms.
.Wednesday night-Friday...VFR. A chance of showers and
thunderstorms late Thursday through Friday with MVFR conditions.
&&
.MARINE...
A light to moderate pressure gradient over the waters through
Friday will limit winds to around 15 kt or less. With no
significant swells expected, seas should remain below Small
Craft Advisory levels (5 ft) on the coastal ocean waters and
around 1 ft or less on the non-ocean waters through Friday.
&&
.HYDROLOGY...
Mainly scattered convection is possible over the area into
Tuesday night, with any given storm potentially producing
locally heavy rainfall. This could result in the localized flash
flooding of a given location.
Around 1 inch of additional rainfall is expected, on average
through Tuesday, with locally higher amounts possible.
However, there is not a lot of confidence in what location will
receive heavy rainfall at what time, nor the extent or duration
of such rainfall. Given the likely hit or miss nature of any
convection and the low confidence in any widespread flash
flooding, will not be issuing a flash flood watch at this time.
Additional rainfall is possible from late Thursday into early
Saturday. At this time, it is too early to specify how much rain
could fall, and what any possible impacts could be.
&&
.TIDES/COASTAL FLOODING...
For tonight, tide levels are expected to be about a tenth of a foot
less than those of the previous high tide cycle. However, continue
to expect a similar result in terms of forecast tide levels around
the time of high tide tonight. The south shore bays of Queens,
southern Nassau, and portions of western LI sound should reach or
slightly exceed minor coastal flooding benchmarks. Coastal flood
advisory remains in effect.
Other adjacent waters like the NY Harbor and Northern Nassau and
Northwest Suffolk shorelines of LI Sound will see water levels just
touching minor coastal flood benchmarks tonight. As such, coastal
flood statements remain in effect for these locations.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from midnight tonight to 2 AM EDT
Monday for CTZ009.
NY...Coastal Flood Advisory from midnight tonight to 2 AM EDT
Monday for NYZ071.
Coastal Flood Advisory from 8 PM this evening to midnight EDT
tonight for NYZ178-179.
NJ...None.
MARINE...None.
&&
SYNOPSIS...Maloit
NEAR TERM...Maloit
SHORT TERM...Maloit
LONG TERM...Maloit
AVIATION...19
MARINE...Maloit
HYDROLOGY...Maloit
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 12, 4:54 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service New York NY 454 PM EDT Sun Aug 12 2018 CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081- 176-177-132100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau- 454 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Scattered slow moving heavy showers and/or thunderstorms present a localized risk for 1 to 2 inch/hr rainfall rates and flash flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered slow moving heavy showers and/or thunderstorms present a localized risk for 1 to 2 inch/hr rainfall rates and flash flooding Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071-132100- Southern Fairfield-Southern Westchester- 454 PM EDT Sun Aug 12 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Scattered slow moving heavy showers and/or thunderstorms present a localized risk for 1 to 2 inch/hr rainfall rates and flash flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered slow moving heavy showers and/or thunderstorms present a localized risk for 1 to 2 inch/hr rainfall rates and flash flooding from Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ178-179-132100- Southern Queens-Southern Nassau- 454 PM EDT Sun Aug 12 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Scattered slow moving heavy showers and/or thunderstorms present a localized risk for 1 to 2 inch/hr rainfall rates and flash flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered slow moving heavy showers and/or thunderstorms present a localized risk for 1 to 2 inch/hr rainfall rates and flash flooding Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-132100- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 454 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. Maloit
In the hours before
Local storm report, Aug 12, 1:29 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
129 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD NORTH BELLMORE 40.69N 73.53W
08/12/2018 NASSAU NY SOCIAL MEDIA
2.05 INCHES IN 40 MINUTES CAUSING MAJOR FLOODING ON
MANY STREETS. FIRE RESCUE RESPONDING TO MULTIPLE RESCUES
FROM VEHICLES.
&&
TMLocal storm report, Aug 12, 1:38 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLOOD EAST MEADOW 40.72N 73.56W
08/12/2018 NASSAU NY SOCIAL MEDIA
NORTH JERUSALEM AVE FLOODED WITH 8-10 INCHES STANDING
WATER.
&&
TMLocal storm report, Aug 12, 1:52 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD FANWOOD 40.64N 74.39W
08/11/2018 UNION NJ TRAINED SPOTTER
WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
VEHICLES.
0740 AM FLASH FLOOD SCOTCH PLAINS 40.63N 74.37W
08/11/2018 UNION NJ TRAINED SPOTTER
WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
VEHICLES.
0743 AM LIGHTNING SUMMIT 40.71N 74.37W
08/11/2018 UNION NJ CO-OP OBSERVER
LIGHTNING HIT HOME AND CAUSED HOUSE FIRE ON ASHWOOD DR.
0828 AM FLASH FLOOD MANHATTAN 40.78N 73.97W
08/11/2018 NEW YORK NY BROADCAST MEDIA
FLOODING ON THE FDR EXPRESSWAY. WATER UP TO CAR
BOTTOMS.
0831 AM FLASH FLOOD HARRISON 40.74N 74.15W
08/11/2018 HUDSON NJ LAW ENFORCEMENT
FRANK E. ROGERS BLVD UNDER WATER NEAR PATHWAY STATION
IN HARRISON.
0850 AM FLASH FLOOD EDGEWATER 40.82N 73.98W
08/11/2018 BERGEN NJ BROADCAST MEDIA
CARS STRANDED ON RIVER RD IN EDGEWATER DUE TO FLASH
FLOODING.
0851 AM FLASH FLOOD JERSEY CITY 40.71N 74.06W
08/11/2018 HUDSON NJ LAW ENFORCEMENT
MANHOLE COVERS BEING PUSHED UP CAUSING FLASH FLOODING
ON DANFORTH AVE.
0900 AM FLASH FLOOD HOBOKEN 40.74N 74.03W
08/11/2018 HUDSON NJ SOCIAL MEDIA
SEVERAL ROADS FLOODED AROUND CITY. SOME IMPASSABLE.
0930 AM FLASH FLOOD QUEENS 40.75N 73.80W
08/11/2018 QUEENS NY FIRE DEPT/RESCUE
WATER RESCUE AT INTERSECTION OF ROCKAWAY BLVD AND
BROOKVILLE BLVD.
1041 AM FLASH FLOOD FLUSHING 40.77N 73.84W
08/11/2018 QUEENS NY LAW ENFORCEMENT
FLOODED BASEMENTS ON 28TH STREET DUE TO HEAVY RAIN.
0455 PM FLASH FLOOD PACKANACK LAKE 40.94N 74.26W
08/11/2018 PASSAIC NJ SOCIAL MEDIA
GINA MARIE COURT AND LAKE DRIVE EAST FLOODED AND
IMPASSABLE.
0500 PM FLASH FLOOD CALDWELL 40.84N 74.28W
08/11/2018 ESSEX NJ TRAINED SPOTTER
BLOOMFIELD AVENUE AT RYERSON AVENUE CLOSED DUE TO
FLOODING.
0540 PM FLASH FLOOD PATERSON 40.91N 74.16W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
FLOODING ON I-80 BOTH DIRECTIONS AT EXIT 59-MARKET ST.
0544 PM FLASH FLOOD CLIFTON 40.86N 74.16W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
FLOODING ON US 46 WESTBOUND AT NJ 20. ALL LANES CLOSED.
0555 PM FLASH FLOOD CLIFTON 40.86N 74.16W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
ROUTE 3 IN BOTH DIRECTIONS CLOSED DUE TO FLOODING AT
GARDEN STATE PARKWAY.
0555 PM FLASH FLOOD CLIFTON 40.86N 74.16W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
FLOODING ON GARDEN STATE PARKWAY SOUTHBOUND AT EXIT
153- NJ 3.
0600 PM FLASH FLOOD CLIFTON 40.86N 74.16W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
FLOODING ON ROUTE 46 BOTH DIRECTIONS WEST OF
CR628/PIAGET AVENUE.
0607 PM FLASH FLOOD WOOD-RIDGE 40.85N 74.09W
08/11/2018 BERGEN NJ DEPT OF HIGHWAYS
FLOODING ON NJ 17 SOUTHBOUND AT MOONACHIE AVENUE. ALL
LANES CLOSED.
0630 PM FLASH FLOOD VERONA 40.83N 74.24W
08/11/2018 ESSEX NJ LAW ENFORCEMENT
FLASH FLOODING THROUGHOUT THE TOWN.
0642 PM FLASH FLOOD TOTOWA 40.90N 74.22W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
FLOODING ON US 46 BOTH DIRECTIONS AT NJ 62/UNION BLVD.
ALL LANES CLOSED.
0645 PM FLASH FLOOD SADDLE BROOK 40.90N 74.10W
08/11/2018 BERGEN NJ DEPT OF HIGHWAYS
FLOODING ON I-80 WESTBOUND AT EXIT 62-GARDEN STATE
PARKWAY. RAMP CLOSED.
0648 PM FLASH FLOOD LITTLE FALLS 40.88N 74.22W
08/11/2018 PASSAIC NJ DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO FLOODING ON US 46 BOTH
DIRECTIONS EAST OF MCBRIDE AVENUE/LITTLE FALLS AVENUE.
0700 PM FLASH FLOOD LITTLE FALLS 40.88N 74.22W
08/11/2018 PASSAIC NJ SOCIAL MEDIA
SEVERAL CARS PARKED AT ROUTE 46 CHRYSLER JEEP DODGE
DEALER ALONG THE PECKMAN RIVER WERE SWEPT INTO THE RIVER
WHEN IT FLOODED.
0658 AM FLASH FLOOD CENTER MORICHES 40.80N 72.80W
08/12/2018 SUFFOLK NY LAW ENFORCEMENT
FLOODED BASEMENT ON FROWEIN RD
0700 AM FLASH FLOOD MASTIC BEACH 40.76N 72.84W
08/12/2018 SUFFOLK NY LAW ENFORCEMENT
MONROE DR IMPASSIBLE DUE TO FLOODING.
0700 AM FLASH FLOOD WESTHAMPTON BEACH 40.80N 72.61W
08/12/2018 SUFFOLK NY LAW ENFORCEMENT
FLOODED BASEMENT MAIN STREET DUE TO HEAVY RAIN.
0700 AM FLASH FLOOD WESTHAMPTON BEACH 40.80N 72.61W
08/12/2018 SUFFOLK NY LAW ENFORCEMENT
SEWARD STREET CLOSED DUE TO FLOODING.
0100 PM FLASH FLOOD ROCKVILLE CENTRE 40.66N 73.64W
08/12/2018 NASSAU NY SOCIAL MEDIA
INTERSECTIONS UNDER MOVING WATER IN VILLAGE.
0120 PM FLASH FLOOD NORTH BELLMORE 40.69N 73.53W
08/12/2018 NASSAU NY SOCIAL MEDIA
2.05 INCHES IN 40 MINUTES CAUSING MAJOR FLOODING ON
MANY STREETS. FIRE RESCUE RESPONDING TO MULTIPLE RESCUES
FROM VEHICLES.
0137 PM FLOOD EAST MEADOW 40.72N 73.56W
08/12/2018 NASSAU NY SOCIAL MEDIA
NORTH JERUSALEM AVE FLOODED WITH 8-10 INCHES STANDING
WATER.
&&
TMLocal storm report, Aug 12, 3:22 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM FLASH FLOOD BELLMORE 40.66N 73.53W
08/12/2018 NASSAU NY BROADCAST MEDIA
PEOPLE STUCK IN CARS BELLMORE AVENUE AND DECATUR AVENUE
&&
CJBLocal storm report, Aug 12, 3:23 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM FLASH FLOOD NORTH MERRICK 40.69N 73.56W
08/12/2018 NASSAU NY BROADCAST MEDIA
PEOPLE STUCK IN CARS ON SHAW DRIVE AND JERUSALEM AVENUE
&&
CJBLocal storm report, Aug 12, 3:26 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLASH FLOOD EAST MEADOW 40.72N 73.56W
08/12/2018 NASSAU NY BROADCAST MEDIA
PEOPLE STUCK IN CARS ON NORTH JERUSALEM ROAD AND
ENNABROCK ROAD
&&
CJBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:12 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 2 hr |
| Aug 12, 2:06 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 104 min |
| Aug 12, 5:14 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.